# SDR 2012FA0000696

- Difficulty date: October 12, 2012
- Submitted: October 12, 2012
- Operation: General aviation
- Aircraft: N3144V
- Make and model: Cessna 172S
- Aircraft serial: 172S9123
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Sending Unit
- Part number: S3852X
- Condition: Faulty
- Location: Fuel Qty
- Part time: 15 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: N, J
- Precautionary procedure: K

## Discrepancy

MANY OF THE FUEL QUANTITY SENDERS USED ON THE "RESTART" LOSE CONTINUITY MOMENTARILY OR FOR SOME SECONDS/PART OF A MINUTE SO AS TO CAUSE THE FUEL QUANTITY NEEDLE TO DESCEND TOWARD ZERO AND TRIGGER THE "LOW FUEL LIGHT" ON THE ANNUNCIATOR PANEL.  THIS EFFECT MAY BE FOR ONLY ONCE OR TWICE IAW FLIGHT OR MANY TIMES IAW FLIGHT AND SEEMS TO OCCUR MOSTLY WITH THE TANKS ABOVE HALF QUANTITY.  OBSERVED THIS EFFECT ON MANY ACFT AS A MECHANIC AND PILOT.  THIS EFFECT GREATLY AFFECTS SAFETY BY DISTRACTING THE PILOT'S ATTENTION DURING SOMETIMES A CRITICAL PHASE OF FLIGHT.
